Severe disease activity in a patient with multiple sclerosis after daclizumab discontinuation

V Martinelli, G Dalla Costa, Francesca Sangalli, B Colombo, M Robotti, L Moiola, G Comi

Research output: Contribution to journalArticle

Abstract

Daclizumab, a MS treatment targeting IL2-receptor, has been recently withdrawn following reports of immune-mediated encephalitis. We report the case of a 39-years-old woman treated with daclizumab that presented a progressive decrease in the strength at her lower limbs which further worsened after the drug was stopped. Post-treatment MRI showed more than 20 new enhancing lesions. No symptoms nor signs associated with immune-mediated encephalitis were present. Our case highlights the problem of disease course after daclizumab discontinuation and urge neurologists to strictly monitor patients discontinuing the drug in order to exclude both the occurrence of immune-mediated encephalitis and disease reactivation. Copyright © 2018. Published by Elsevier B.V.
Original languageEnglish
Pages (from-to)57-59
Number of pages3
JournalMultiple Sclerosis and Related Disorders
Volume28
DOIs
Publication statusPublished - 2018

Fingerprint

Encephalitis
Multiple Sclerosis
Interleukin-2 Receptors
Pharmaceutical Preparations
Signs and Symptoms
Lower Extremity
Therapeutics
daclizumab

Cite this

@article{3b86758a6b5743bb8d3d26a9d617e7ae,
title = "Severe disease activity in a patient with multiple sclerosis after daclizumab discontinuation",
abstract = "Daclizumab, a MS treatment targeting IL2-receptor, has been recently withdrawn following reports of immune-mediated encephalitis. We report the case of a 39-years-old woman treated with daclizumab that presented a progressive decrease in the strength at her lower limbs which further worsened after the drug was stopped. Post-treatment MRI showed more than 20 new enhancing lesions. No symptoms nor signs associated with immune-mediated encephalitis were present. Our case highlights the problem of disease course after daclizumab discontinuation and urge neurologists to strictly monitor patients discontinuing the drug in order to exclude both the occurrence of immune-mediated encephalitis and disease reactivation. Copyright {\^A}{\circledC} 2018. Published by Elsevier B.V.",
author = "V Martinelli and {Dalla Costa}, G and Francesca Sangalli and B Colombo and M Robotti and L Moiola and G Comi",
year = "2018",
doi = "10.1016/j.msard.2018.11.034",
language = "English",
volume = "28",
pages = "57--59",
journal = "Multiple Sclerosis and Related Disorders",
issn = "2211-0348",
publisher = "Elsevier",

}

TY - JOUR

T1 - Severe disease activity in a patient with multiple sclerosis after daclizumab discontinuation

AU - Martinelli, V

AU - Dalla Costa, G

AU - Sangalli, Francesca

AU - Colombo, B

AU - Robotti, M

AU - Moiola, L

AU - Comi, G

PY - 2018

Y1 - 2018

N2 - Daclizumab, a MS treatment targeting IL2-receptor, has been recently withdrawn following reports of immune-mediated encephalitis. We report the case of a 39-years-old woman treated with daclizumab that presented a progressive decrease in the strength at her lower limbs which further worsened after the drug was stopped. Post-treatment MRI showed more than 20 new enhancing lesions. No symptoms nor signs associated with immune-mediated encephalitis were present. Our case highlights the problem of disease course after daclizumab discontinuation and urge neurologists to strictly monitor patients discontinuing the drug in order to exclude both the occurrence of immune-mediated encephalitis and disease reactivation. Copyright © 2018. Published by Elsevier B.V.

AB - Daclizumab, a MS treatment targeting IL2-receptor, has been recently withdrawn following reports of immune-mediated encephalitis. We report the case of a 39-years-old woman treated with daclizumab that presented a progressive decrease in the strength at her lower limbs which further worsened after the drug was stopped. Post-treatment MRI showed more than 20 new enhancing lesions. No symptoms nor signs associated with immune-mediated encephalitis were present. Our case highlights the problem of disease course after daclizumab discontinuation and urge neurologists to strictly monitor patients discontinuing the drug in order to exclude both the occurrence of immune-mediated encephalitis and disease reactivation. Copyright © 2018. Published by Elsevier B.V.

U2 - 10.1016/j.msard.2018.11.034

DO - 10.1016/j.msard.2018.11.034

M3 - Article

VL - 28

SP - 57

EP - 59

JO - Multiple Sclerosis and Related Disorders

JF - Multiple Sclerosis and Related Disorders

SN - 2211-0348

ER -